Alan P Murillo-Salas, Estephania B Díaz-Panuera, Francheska M Núñez-Gonzales, Aira S Chávez-Panuera, Fabián L Cuba-Pacheco, María F Bernales-Valdivia
{"title":"Lyell´s syndrome associated with the use of topical agents: case report.","authors":"Alan P Murillo-Salas, Estephania B Díaz-Panuera, Francheska M Núñez-Gonzales, Aira S Chávez-Panuera, Fabián L Cuba-Pacheco, María F Bernales-Valdivia","doi":"10.17843/rpmesp.2026.433.15468","DOIUrl":null,"url":null,"abstract":"<p><p>Lyell's syndrome (LS) is a severe drug-induced cutaneous adverse reaction, associated with high morbidity and mortality. We present the case of a 41-year-old male who, after the use of topical medications, developed fever, maculopapular lesions, ocular and mucosal involvement, with affectation of more than 30% of the body surface area. Cutaneous biopsy ruled out other pathologies. Management included systemic methylprednisolone, aluminum subacetate, topical mupirocin, ophthalmic prednisolone, and ophthalmic hypromellose, with a favorable outcome and without complications. This case highlights the importance of considering topical medications as possible triggers for LS, as well as the need for early diagnosis and timely management. Early identification and a multidisciplinary therapeutic approach are fundamental to improve clinical outcomes and reduce the morbidity and mortality associated with this entity.</p>","PeriodicalId":53651,"journal":{"name":"Revista Peruana de Medicina de Experimental y Salud Publica","volume":"43 3","pages":"402-407"},"PeriodicalIF":1.1000,"publicationDate":"2026-08-04","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Revista Peruana de Medicina de Experimental y Salud Publica","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.17843/rpmesp.2026.433.15468","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"Q3","JCRName":"Medicine","Score":null,"Total":0}
引用次数: 0
Abstract
Lyell's syndrome (LS) is a severe drug-induced cutaneous adverse reaction, associated with high morbidity and mortality. We present the case of a 41-year-old male who, after the use of topical medications, developed fever, maculopapular lesions, ocular and mucosal involvement, with affectation of more than 30% of the body surface area. Cutaneous biopsy ruled out other pathologies. Management included systemic methylprednisolone, aluminum subacetate, topical mupirocin, ophthalmic prednisolone, and ophthalmic hypromellose, with a favorable outcome and without complications. This case highlights the importance of considering topical medications as possible triggers for LS, as well as the need for early diagnosis and timely management. Early identification and a multidisciplinary therapeutic approach are fundamental to improve clinical outcomes and reduce the morbidity and mortality associated with this entity.
期刊介绍:
La Revista Peruana de Medicina Experimental y Salud Pública (RPMESP) es el órgano oficial de difusión científica del Instituto Nacional de Salud (INS) del Perú. Es una publicación arbitrada por pares, de periodicidad trimestral, de ámbito y difusión mundial, indizada en MEDLINE/Index Medicos, SCOPUS, EMBASE, SciELO Salud Pública y otras bases de datos internacionales. La RPMESP es distribuida en su versión impresa y electrónica, con acceso gratuito a texto completo. La RPMESP publica artículos referidos a temas del ámbito biomédico y de salud pública, resaltando aportes prácticos, que contribuyan a mejorar la situación de salud del país y de la región. Propicia el intercambio de la experiencia científica en salud entre instituciones y personas dedicadas a la investigación dentro y fuera del Perú a fin de promover el avance y la aplicación de la investigación en salud.